Coming off rivaroxiban
Hi I have been on rivaroxiban for 5 months. I have had p.es twice now so thought I would be on it for life but dr has said I have to come off it next month. I’m a bit scared to come off it has any body come off it and had no problems
Have they found out why you get p.e? I think this is the first thing they should do before taking you off it.
The first time was due to miscarriage and pregnancy this time not sure y I had full body scan before Christmas I get the results on the 24th of jan I’m assuming there’s nothing bad been as I’ve not heard anything from them
I’m sorry you had a miscarriage. Please ensure that they have tested you for Antiphospholipid Syndrome as it’s an illness that causes blood clots including during pregnancy. I think you need to talk to them about why they are taking you off your anticoagulation.
I think they want to take me of because I have had 2 blood transfusion now from rivaroxiban their just not sure if it’s safe to. I’m being transferred to someone else hopefully will no more then
I came off warfarin after 2 years on it. And that was over 2 years ago now. No problems.
I was terrified coming off, but got my consultant to write me a letter as to why I would be better off without it long term (so I could look back at it every time I got scared) and I distracted myself with a 6 week trip to India.
My blood clot was on the brain.... So believe me I was scared!
Ask all the right questions and decide what is best for you.
on the brain that’s scary did u come off it straight away or gradually it’s the straight away that scares me
Yes. Just stopped when decided.
Obviously you must take your own advice.
All drugs have disbenefits too and they outweighed any potential benefit for me.
I now take daily aspirin.
I had a dvt in my leg and clots on my lungs 3 years ago now and they told me I'm on the rivaroxaban for life
This is my second lot on the lungs in a&e they told me i would be on it for life but the dr says six months
Listen to your pulmonologist rather than your doctor. My doctor & a haematologist said the same, after my PE but my pulmonologist said ''No Way!''
I agree. Listen to the specialist. I'm in the US and my doctor told me 4 months on a blood thinner and then I'm done. When I went to see a hematologist, even though I had no underlying conditions, he wants me to stay on it for life. He said I had a 20% chance of recurrence. Too high a risk to take, since once you have a PE, you are more likely to have another one.
Came off riveraxiban a couple of months ago because I had a collection of Haematoma on my right leg and I was also suffering some muscle weakness. Switch to Eliquis(apixaban) next day with no problems except for rheumatic pain in shoulders and arms. Eliquis is twice a day so not so convenient, I've missed a few evening tablets with no harmful effects.
Same with me, DVT, went to lungs so had 6 months treatment on Rivaroxiban. They stopped it and 5 months later I got another big PE, so I am Rivaroxiban for life. Had all the scans and other tests ( not that anyone has bothered to talk to me about any tests they did, except to say that I don't have cancer). No cause was found.
In my case, it was A & E doctor who gave me a prescription initially and my GP agreed I needed to be on it and that was that. End of discussion, no monitoring/ review required.
If I had my time again I would insist that my INR was monitored after coming off the Rivaroviban. If that had been done I may have been spared a second PE which can damage your heart or kill you. But anyway, sounds like a second opinion wouldn't go amiss, especially as A &E said you would be on it for life after 2nd PE. We are all different. Perhaps your GP has some information the Hospital doesn't have but he should explain to you precisely why he doesn't agree with the hospital. It can be awkward to question your GP's advice but you have been given 2 conflicting opinions. If you feel it would help you, you can bring someone else with you to the GP. Also:
As another person had said, they need to look at possible genetic causes of abnormal clotting. Also, my GP did try and get me take Apixaban instead of Rivaroxiban but as I have a terrible daily routine I preferred to stick to one tablet a day. Having just read the article linked below, I think I might change my mind.
Finally, if you are to stay on an anti-coagulant consider whether you would be happier going down the Warfarin route. You can then be monitored and know a) your drug is doing its job and b) you can choose a diet that minimises how much Warfarin you need to take. I know a lot of people love the freedom of NOAC's but it is 'horses for courses' as they say.
edoxoban 60mg for 6 months, then told to continue as I was having chest pains and they thought it was AF so...
stabilise, or not?. I think that I am a bit nervous about coming off it, as I am not convinced that they...
Hi, had an unprovoked DVT in calf which had no symptoms apart from me hobbling along and a very slight...
Start a Community